Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 89, NWS St. Louis, MO

June 2, 2022Cole County, Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 2, 2022, 3:21 PM CDT for Cole County, Osage County, Missouri. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Jun 2, 2022, 3:21 PM CDT (20:21 UTC)
Expired
Jun 3, 2022, 4:34 PM CDT
In force
25 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cole County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Osage River at Mari-Osa Campground (MOAM7).

Action stage
17 ft
Minor stage
19 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

606 
WGUS43 KLSX 022021
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
321 PM CDT Thu Jun 2 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Osage River near Mari-Osa Campground.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-151-040830-
/O.NEW.KLSX.FL.W.0089.220602T2021Z-220604T1931Z/
/MOAM7.1.ER.220602T2006Z.220603T0000Z.220603T1330Z.UU/
321 PM CDT Thu Jun 2 2022

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO EARLY SATURDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Osage River near Mari-Osa Campground.

* WHEN...From this afternoon to early Saturday afternoon.

* IMPACTS...At 20.0 feet, Near this stage the lowest two campsites 
  at Mari-Osa campground begin flooding.

* ADDITIONAL DETAILS...
  - At 12:00 PM CDT Thursday the stage was 18.6 feet.
  - Forecast...The river is expected to rise to a crest of 19.5
    feet this evening. It will then fall below flood stage
    tomorrow morning.
  - Flood stage is 19.0 feet.


&&

                       Fld   Observed  Forecasts (7:00 am)
Location               Stg    Stage    Fri   Sat   Sun   Mon   Tue

Osage River
  Mari-Osa Campground  19.0    18.6    19.1  17.8  14.5  11.9  11.1


&&

LAT...LON 3849 9199 3849 9202 3847 9202 3853 9204
      3853 9202


$$

Fuchs
3 follow-up statements
306 
WGUS83 KLSX 030147
FLSLSX

Flood Statement
National Weather Service St Louis MO
847 PM CDT Thu Jun 2 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Osage River near Mari-Osa Campground.

  Missouri River near Chamois.

  Missouri River at Hermann.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-151-041400-
/O.EXT.KLSX.FL.W.0089.000000T0000Z-220605T0000Z/
/MOAM7.1.ER.220602T2006Z.220603T0600Z.220603T1800Z.UU/
847 PM CDT Thu Jun 2 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Osage River near Mari-Osa Campground.

* WHEN...Until Saturday evening.

* ADDITIONAL DETAILS...
  - At 3:10 PM CDT Thursday the stage was 18.8 feet.
  - Forecast...The river is expected to rise to a crest of 19.2
    feet just after midnight tonight. It will then fall below
    flood stage early tomorrow afternoon.
  - Flood stage is 19.0 feet.


&&

                       Fld   Observed  Forecasts (7:00 am)
Location               Stg    Stage    Fri   Sat   Sun   Mon   Tue

Osage River
  Mari-Osa Campground  19.0    18.8    19.2  17.9  15.0  12.6  11.8


&&

LAT...LON 3849 9199 3849 9202 3847 9202 3853 9204
      3853 9202


$$

MOC027-151-041400-
/O.EXT.KLSX.FL.W.0088.000000T0000Z-220606T0120Z/
/CMSM7.1.ER.220602T1708Z.220603T1200Z.220604T1320Z.NO/
847 PM CDT Thu Jun 2 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Missouri River near Chamois.

* WHEN...Until Sunday evening.

* ADDITIONAL DETAILS...
  - At 8:15 PM CDT Thursday the stage was 18.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:15 PM CDT Thursday was 18.4 feet.
  - Forecast...The river is expected to rise to a crest of 20.0
    feet tomorrow morning. It will then fall below flood stage
    Saturday morning.
  - Flood stage is 17.0 feet.


&&

                Fld   Observed  Forecasts (7:00 am)
Location        Stg    Stage    Fri   Sat   Sun   Mon   Tue

Missouri River
  Chamois       17.0    18.4    20.0  17.2  12.8   9.6   8.6


&&

LAT...LON 3864 9198 3871 9185 3873 9161 3866 9161
      3865 9190 3858 9194


$$

MOC073-139-041400-
/O.EXT.KLSX.FL.W.0087.000000T0000Z-220605T2100Z/
/HRNM7.1.ER.220602T1823Z.220603T1200Z.220604T1500Z.NO/
847 PM CDT Thu Jun 2 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Missouri River at Hermann.

* WHEN...Until Sunday afternoon.

* IMPACTS...At 22.3 feet, Southern portions of Old Rock Road and 
  Twisters Road south of Rhineland begin flooding near this height.

* ADDITIONAL DETAILS...
  - At 7:30 PM CDT Thursday the stage was 22.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 PM CDT Thursday was 22.1 feet.
  - Forecast...The river is expected to rise to a crest of 23.2
    feet tomorrow morning. It will then fall below flood stage
    late Saturday morning.
  - Flood stage is 21.0 feet.


&&

                Fld   Observed  Forecasts (7:00 am)
Location        Stg    Stage    Fri   Sat   Sun   Mon   Tue

Missouri River
  Hermann       21.0    22.1    23.2  21.5  17.6  14.1  13.0


&&

LAT...LON 3873 9161 3875 9136 3866 9119 3861 9123
      3866 9139 3866 9161


$$

Byrd
627 
WGUS83 KLSX 031452
FLSLSX

Flood Statement
National Weather Service St Louis MO
952 AM CDT Fri Jun 3 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Osage River near Mari-Osa Campground.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-151-050300-
/O.EXT.KLSX.FL.W.0089.000000T0000Z-220605T0300Z/
/MOAM7.1.ER.220602T2006Z.220603T1800Z.220603T2100Z.UU/
952 AM CDT Fri Jun 3 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Osage River near Mari-Osa Campground.

* WHEN...Until late tomorrow evening.

* IMPACTS...At 20.0 feet, Near this stage the lowest two campsites 
  at Mari-Osa campground begin flooding.

* ADDITIONAL DETAILS...
  - At 3:10 PM CDT Thursday the stage was 18.8 feet.
  - Forecast...The river is expected to rise to a crest of 19.4
    feet this afternoon. It will then fall below flood stage late
    this afternoon.
  - Flood stage is 19.0 feet.


&&

                       Fld   Observed  Forecasts (7:00 am)
Location               Stg    Stage    Sat   Sun   Mon   Tue   Wed

Osage River
  Mari-Osa Campground  19.0    18.8    17.5  15.0  12.8  12.1  12.0


&&

LAT...LON 3849 9199 3849 9202 3847 9202 3853 9204
      3853 9202


$$

Pfahler
518 
WGUS83 KLSX 032134
FLSLSX

Flood Statement
National Weather Service St Louis MO
434 PM CDT Fri Jun 3 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Osage River near Mari-Osa Campground.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC051-151-032245-
/O.CAN.KLSX.FL.W.0089.000000T0000Z-220603T2134Z/
/MOAM7.1.ER.220602T2006Z.000000T0000Z.000000T0000Z.UU/
434 PM CDT Fri Jun 3 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Osage River near Mari-Osa Campground.

* ADDITIONAL DETAILS...
  - At 12:00 PM CDT Friday the stage was 18.5 feet.
  - Forecast...The river is expected to fall to 13.9 feet Sunday
    morning.


&&

                       Fld   Observed  Forecasts (7:00 am)
Location               Stg    Stage    Sat   Sun   Mon   Tue   Wed

Osage River
  Mari-Osa Campground  19.0    18.5    16.9  13.9  12.6  12.3  12.4


&&

LAT...LON 3849 9199 3849 9202 3847 9202 3853 9204
      3853 9202


$$

Byrd

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 2, 2:28 PM CDT, 53 minutes earlier.

Area forecast discussion, Jun 2, 2:28 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
228 PM CDT Thu Jun 2 2022

.SHORT TERM...  (Through Late Friday Night)
Issued at 204 PM CDT Thu Jun 2 2022

Largely tranquil and dry conditions are expected through Friday
night across the region. An upper low north of Lake Winnipeg was
the dominant upper air feature across NOAM with the southward
extending upper trof axis located to our east. This was placing
the mid MS Valley in west-northwest flow aloft and allowing
surface high pressure to build into the region along with
attendant cooler temperatures. High level cirrus outflow from an
MCS across the lower MS Valley was also producing quite a bit of
opaque high cloudiness, which was also keeping temps on the
"cooler" side. Gradual progression of this MCS to our south will
bring decreasing clouds through late afternoon and evening with
the center of the Plains surface high sliding into western MO
overnight. The combo of the clearing skies, light winds, and dry
air/surface dew points in the 40s/low 50s should result in some
decent radiational cooling tonight. Lows will be as much as 10
degrees below normal and some of the hollers in the eastern Ozarks
could drop into the upper 40s.

Little change is expected in the upper flow on Friday and surface
high pressure will slowly retreat eastward. While I think lots of
the region will see a good deal of sunshine and warmer temperatures,
we will need to keep an eye on north-central and northeast MO. WAA
aloft along with mid level frontogenetical forcing could bring a
bit more clouds in a northwest-southeast band to that area and
that might include a high-based brief light shower or sprinkle in
the afternoon. Highs on Friday should be seasonable and close to
normal.

Glass

.LONG TERM...  (Saturday through Next Thursday)
Issued at 204 PM CDT Thu Jun 2 2022

The latest deterministic and ensemble guidance indicate the upper
low in the vicinity of Lake Winnipeg will distort and meander
southward this weekend, helping maintain a relatively flat west-
northwest flow regime across the central U.S.. A series of
migratory low-amplitude short waves within the flow aloft will be
the impetus for increasing shower and thunderstorm chances. The
upper low will then weaken, broaden and shift slowly eastward
southeast Canada the first half of next week. This evolution in
tandem with the retrogression and consolidation of an upper low in
the Gulf of Alaska will result in increasing zonal flow aloft and
gradually sagging heights, the persistence of the train of
migratory low-amplitude short waves traversing the mid MS Valley
Monday through Wednesday, and associated continuation of shower
and thunderstorm chances.

Present thinking is Saturday will start off dry, however by
afternoon the threat of showers and storms will spread into central
and northeast MO as the first of these short waves begins to enter
the region. The magnitude of precipitation chances on Saturday and
Saturday night are perhaps the biggest question marks at that point
in the forecast. Through at least 00Z Sunday the main feed of deeper
moisture, location of the EML, and hence instability is across the
Plains creeping into western MO. So while we do have precipitation
chances on Saturday afternoon, I think they are low and confined
to the western CWA. However veering of the LLJ on Saturday night
should result in improved eastward transport of higher thetae air
and instability, and combined with the progression of the short
wave, increasing and eastward expanding shower and thunderstorm
chances. Still parts of central MO in closer proximity to the
better moisture and instability would appear to have the highest
chances of showers and storms on Saturday night. The threat of
showers and thunderstorms should become increasingly favorable
across the entire CWA on Sunday owing to increasing eastward low
level moisture transport/WAA, and attendant destabilization, and
migration of another short wave across the region.

The first half of next week is active in terms of the pattern with
the aforementioned short wave train in the quasi-zonal flow aloft.
There are signs an east-west front will move through the region in
the Monday-Tuesday time frame and then become quasi-stationary to
our south across the lower MS Valley through midweek. The model
guidance varies a bit on the timing and location of this front. This
positioning difference along with potential precipitation and clouds
is resulting in greater than normal uncertainty in temperatures,
which is reflected in the NBM MaxT guidance which shows as much as a
10-15 spread between the upper and lower quartile on Tuesday and
Wednesday. The exact position of this boundary will also be a key
player in the shower and thunderstorm chances including more
organized MCSs, and whether that favored corridor is located within
the CWA, on the southern fringe of the CWA, or perhaps just to
our south.

Glass

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1214 PM CDT Thu Jun 2 2022

VFR flight conditions are expected through the forecast period.
Surface high pressure currently centered in the Plains will slide
southeastward into the region through Friday.

Glass

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     59  83  61  82 /   0   0   0   5
Quincy          54  81  58  79 /   0   0   0  20
Columbia        55  81  57  79 /   0   0   0  30
Jefferson City  53  82  57  81 /   0   0   0  20
Salem           56  81  57  83 /   0   0   0   0
Farmington      51  81  54  81 /   0   0   0   5

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 2, 2:41 PM CDT, 40 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
241 PM CDT Thu Jun 2 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031945-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
241 PM CDT Thu Jun 2 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms across the region Saturday night through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Glass

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:32 PM CDTRiver Flood WarningLSXMarion71 hr
Jun 1, 8:15 PM CDTRiver Flood WarningLSXCole17 hr
Jun 2, 6:41 AM CDTRiver Flood WarningLSXLincoln26 hr
Jun 2, 9:06 AM CDTRiver Flood WarningLSXGasconade, Montgomery4 days
Jun 2, 1:04 PM CDTRiver Flood WarningLSXCallaway, Osage4 days

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.